An Efficient Method Based on Lucas Polynomials for Solving High-Order Linear Boundary Value Problems
In this paper, a new collocation method based on Lucas polynomials for solving high-order linear differential equations with variable coefficients under the boundary conditions is presented by transforming the problem into a system of linear algebraic equations with Lucas coefficients. The proposed approach is applied to fourth, fifth, sixth and eighth-order two-point boundary values problems occurring in science and engineering, and compared by existing methods. The technique gives better approximations than other methods, and has a lower computational cost. In addition, the error analysis based on residual function is developed for our method and the improved approximate solution is obtained. Moreover, numerical examples are included to illustrate the practical usefulness and efficiency of the method.
S. Jator, Z. Sinkala, A high order B-spline collocation method for linear boundary value problems, Applied Mathematics and Computation, 191(1) (2007), 100-116.
S. Momani, M. A. Noor, Numerical comparison of methods for solving a special fourth-order boundary value problems, Applied Mathematics and Computation, 191 (2007), 218-224.
J. Rashidinia, R. Jalilian, Non-polynomial spline for solution of boundary-value problems in plate deflection theory, International Journal of Computer Mathematics, 84(10) (2007), 1483-1494.
S. S. Siddiqi, G. Akram, A. Elahi, Quartic spline solution of linear fifth order boundary value problems, Applied Mathematics and Computation, 196 (2008), 214-220.
M. A. Noor, S. T. Mohyud-Din, An efficient algorithm for solving fifth-order boundary value problems, Mathematical and Computer Modelling, 45 (2007), 954-964.
S. S. Siddiqi, G. Akram, S. Nazeer, Quintic spline solution of linear sixth-order boundary value problems, Applied Mathematics and Computation, 189 (2007), 887-892.
M. A. Ramadan, I. F. Lashien, W. K. Zahra, A class of methods based on a septic non-polynomial spline function for the solution of sixth-order two-point boundary value problems, International Journal of Computer Mathematics, 85(5) (2008), 759-770.
A. Lamnii, H. Mraoui, D. Sbibih, A. Tijini, A. Zidna, Spline collocation method for solving linear sixth-order boundary-value problems, International Journal of Computer Mathematics, 85(11) 2008, 1673-1684.
S. S. Siddiqi, G. Akram, Septic spline solutions of sixth-order boundary value problems, Journal of Computational and Applied Mathematics, 215 (2008), 228-301.
A. Golbabai, M. Javidi, Application of homotopy perturbation method for solving eighth-order boundary value problems, Applied Mathematics and Computation, 191 (2007), 334-346.
G. Akram, S. S. Siddiqi, Nonic spline solutions of eighth order boundary value problems, Applied Mathematics and Computation, 183 (2006), 829-845.
A. Karamete, M. Sezer, A Taylor collocation method for the solution of linear integro-differential equations, International Journal of Computer Mathematics, 79(9) (2002), 987-1000.
M. Gülsu, M. Sezer, The approximate solution of high-order linear difference equations with variable coefficients in terms of Taylor polynomials, Applied Mathematics and Computation, 168(1) (2005), 76-88.
A. Akyüz, M. Sezer, A Chebyshev Collocation Method for the solution of linear integro-differential equations, International Journal of Computer Mathematics, 72(4) (1999), 491-507.
S. Yalçınbaş, M. Sezer, H. H. Sorkun, Legendre polynomial solutions of high order linear Fredholm integro-differential equations, Applied Mathematics and Computation, 210(2) (2009), 334-349.
O. R. Işık, Z. Güney, M. Sezer, Berstein series solutions of pantograph equations using polynomial interpolation, Journal of Difference Equations and Applications, 18(3) (2012), 357-374.
S. Yalçınbaş, M. Aynıgül, M. Sezer, A collocation method using Hermite polynomials for approximate solution of pantograph equations, Journal of the Franklin Institute, 348(6) (2011), 1128-1139.
M. Gülsu, B. Gürbüz, Y. Öztürk, M. Sezer, Laguerre polynomial approach for solving linear delay difference equations, Applied Mathematics and Computation, 217(15) (2011), 6765-6776.
Ş. Yüzbaşı, N. Şahin, M. Sezer, A Bessel collocation method for numerical solution of generalized pantograph equations, Numerical Methods for Partial Differential Equations, 28(4) (2012), 1105-1123.
F. A. Oliveira, Collocation and residual correction, Numer. Math., 36 (1980), 27-31.
İ. Çelik, Approximate calculation of eigenvalues with the method of weighted residuals-collocation method, Applied Mathematics and Computation, 160(2) (2005), 401-410.
İ. Çelik, Collocation method and residual correction using Chebyshev series, Applied Mathematics and Computation, 174(2) (2006), 910-920.
S. Shahmorad, Numerical solution of the general form linear Fredholm-Volterra integro-differential equations by the Tau method with an error estimation, Applied Mathematics and Computation, 167(2) (2005), 1418-1429.
Ş. Yüzbaşı, M. Sezer, An improved Bessel collocation method with a residual error function to solve a class of Lane-Emden differential equations, Mathematical and Computer Modelling, 57 (2013), 1298-1311.
A. Constandache, A. Das, F. Toppan, Lucas polynomials and a standart Lax representation for the polyropic gas dynamics, Letters in Mathematical Physics, 60(3) (2002), 197-209.
P. Filipponi, A. F. Horadam, Second derivative sequences of Fibonacci and Lucas polynomials, The Fibonacci Quarterly, 31(3) (1993), 194-204.
T. Koshy, Fibonacci and Lucas Numbers with Applications, A Wiley-Interscience Publication, John Wiley &Sons, Inc., 2001.
M. K. Jain, S. R. K. Iyengar, J. S. V. Saldanha, Numerical solution of a fourth-order ordinary differential equation, Journal of Engineering Mathematics, 11(4) (1977), 373-380.
H. N. Çaglar, S. H. Çaglar, E. H. Twizell, The numerical solution of fifth-order boundary value problems with sixth degree B-Spline functions, Applied Mathematics Letters, 12 (1999), 25-30.
M. S. Khan, Finite difference solutions of fifth order boundary value problems, PhD. Thesis, Brunel University, England, 1994.
A. M. Wazwaz, A reliable modification of Adomian decomposition method, Applied Mathematics and Computation, 102(1) (1999), 77-86.
G. B. Loghmani, M. Ahmadinia, Numerical solution of sixth order boundary value problems with sixth degree B-spline functions, Applied Mathematics and Computation, 186(2) (2007), 992-999.
M. A. Noor, K. I. Noor, S. T. Mohyud-Din, Variational iteration method for solving sixth-order boundary value problems, Communications in Nonlinear Science and Numerical Simulation, 14(6) (2009), 2571-2580.
M. Li, L. Chen, Q. Ma, The numerical solution of linear sixth order boundary value problems with quartic B-splines, Journal of Applied Mathematics, 2013 (2013), Article ID 962165, 7 Pages.
M. Inc, D. J. Evans, An efficient approach to approximate solutions of eighth-order boundary-value problems, Int. J. Comput. Math., 81(6) (2004), 685-692.